Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 3:05 PM EDT for 4 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 19, 2011, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS51 KALY 191905 SVRALY NYC001-057-093-095-192000- /O.NEW.KALY.SV.W.0164.110819T1905Z-110819T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 305 PM EDT FRI AUG 19 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN EASTERN NEW YORK... NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... NORTHWESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 400 PM EDT * AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COBLESKILL...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COBLESKILL BY 310 PM EDT... CENTRAL BRIDGE AND SCHOHARIE BY 355 PM EDT... DELANSON BY 400 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. && LAT...LON 4298 7417 4270 7402 4261 7458 4286 7466 TIME...MOT...LOC 1905Z 246DEG 9KT 4272 7453 $$ TAW/VTK
1 follow-up statement
381
WWUS51 KALY 191951
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT FRI AUG 19 2011
NYC001-057-093-095-192000-
/O.CON.KALY.SV.W.0164.000000T0000Z-110819T2000Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
351 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN ALBANY...SOUTHWESTERN SCHENECTADY...NORTHEASTERN
SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BECKER CORNERS...OR 8 MILES NORTHEAST OF COBLESKILL...
MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DWELLY CORNERS...OAK RIDGE...SLOANSVILLE AND FOX CORNERS BY 400 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
&&
LAT...LON 4264 7438 4288 7439 4294 7417 4270 7405
4266 7426
TIME...MOT...LOC 1951Z 246DEG 9KT 4277 7439
$$
TAW/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:47 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 19, 1:47 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 147 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED ON SUNDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1 PM...SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING AND BACK BUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE. THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS. AS OF 10 AM EDT...WE HAVE UPDATED THE FORECAST TO REMOVE THE FOG/STRATUS THIS MORNING FROM THE GRIDS...AS IT CONTINUES TO RAPIDLY DISSIPATE IN AND AROUND THE HUDSON RIVER VALLEY. SPC HAS PLACED THE SOUTHERN 6 COUNTIES IN OUR FORECAST AREA IN A SLIGHT RISK. THESE LOCATIONS HAD THE LION SHARE OF THE THUNDERSTORMS YESTERDAY TOO. THE 0-6 KM BULK SHEAR STILL LOOKS VERY WEAK AT 10-15 KTS. A WEAK COLD FRONT CONTINUES TO APPROACH FROM THE W-CNTRL NY. A FEW CELLS HAVE POPPED UP OVER THE FINGER LAKES REGION. A BETTER ORGANIZED CLUSTER OVER WRN PA. THE SBCAPES SHOULD GET INTO THE 1000-2000 J/KG RANGE FROM THE CAPITAL REGION SOUTH. THE 12Z KALB SOUNDING HAS A PWAT VALUE OF 1.21 INCHES...AND H850-500 LAPSE RATE OF 6.8 C/KM. IF WE GET CLOSE THE MID 80S WE COULD SEE INSTABILITY VALUES EXCEED 1500 J/KG. A DECENT AMOUNT OF INSTABILITY WITH WEAK SHEAR INDICATES ONCE AGAIN SOME LOOSELY ORGANIZED OR PULSE CONVECTION IS POSSIBLE...WITH SOME MARGINAL SEVERE STORMS. WE ADDED GUSTY WINDS...HVY RAIN...AND SMALL HAIL TO THE GRIDS FOR LOCATIONS SOUTH OF KALB. THE HWO HAS ALSO BEEN UPDATED. THE SLOW MOVEMENT OF THE STORMS MAY PRODUCE SOME QUICK 1-2 INCH RAIN AMOUNTS. TEMPS LOOK GOOD AT THIS TIME. PREVIOUS NEAR TERMS FOLLOWS... AS OF 645 AM...PATCHY DENSE FOG HAS BEEN SEEN IN 11U-3.9U IMAGERY...WEB CAMS AND SURFACE OBS. THIS SEEMS TO BE MAINLY CONFINED IN THE VALLEY LOCATIONS BUT ITS QUITE EXTENSIVE ACROSS THE BERKS THIS EARLY MORNING. THIS SHOULD QUICKLY DISSIPATE WITH A RETURN TO MO-PTSUNNY CONDITIONS. 06Z GUIDANCE CONTINUES TO SUPPORT EARLIER THINKING WITH CONVECTION DEVELOPING LATER THIS MORNING AND INTO THE AFTERNOON. MAIN THREAT SEEMS BE STILL ALONG AND SOUTH OF I90. PREV DISC... 500MB SHORT WAVE TROUGH AXIS WAS SLOWLY MIGRATING EAST TOWARD THE CWFA PER THIS EARLY MORNINGS H2O VAPOR LOOP. A RATHER DIFFUSE FRONTAL BOUNDARY /WEAK COLD FRONT/ WAS OVER THE EASTERN GREAT LAKES REGION MOVING ALONG IN CONJUNCTION WITH THE UPPER LEVEL FEATURES. PRECEDING THESE FEATURES WERE MODEST DEWPOINTS WITH THE HIGHEST VALUES EAST OF I81 WITH LOW-MID 60S. IR SATELLITE IMAGERY REVEALS MOCLR SKIES ACROSS THE REGION WITH JUST SOME POCKETS OF EITHER AC AND/OR ACCAS. THIS WILL BE THE KEY TO HOW MUCH INSOLATION OCCURS TODAY FOR RESULTANT INSTABILITY. NAM/RUC/HRRR SUGGEST WE WILL ACHIEVE SBCAPES CLOSE TO 2K J/KG WITH MODEST CAPE DENSITY AND MID LEVEL LAPSE RATES AOA 6.5 C/KM. LIKE YESTERDAY...IT SEEMS THE HIGHER CHANCE FOR CONVECTION WILL BE NEAR AND SOUTH OF ALBANY...AND THIS TOO IS SUGGESTED BY THE 4KM SPC WRF REFLECTIVITY AND THE HRRR EXPERIMENTAL REFLECTIVITY. SEVERE POTENTIAL LOOKS MARGINAL AS WELL WITH SHEAR PROFILES LESS THAN 20 KTS. HOWEVER...WITH PWATS FORECAST TO CLIMB TOWARD 1.3-1.5" AND THE AFOREMENTIONED LIGHT WIND FIELDS...COULD NOT RULE OUT A WET MICROBURST AS PRECIP LOADED COLUMNS COLLAPSE. WE ARE NOT HIGHLIGHTED PER SPC OUTLOOKS BUT WILL CONTINUE TO MENTION IN THE HWO. AS FOR TEMPERATURES...WITH LITTLE CHANGE IN THE THERMAL PROFILES...NOT MUCH CHANGE FROM YESTERDAYS HIGHS AND FOLLOWED PERSISTENCE FROM PREVIOUS FORECAST. SHORT WAVE TROUGH AXIS WILL SLOWLY MIGRATE EAST THIS EVENING. COMBINE THAT WITH THE LOSS OF DAYTIME HEATING...CONVECTION WILL DIMINISH BY MIDNIGHT. A SLIGHTLY COOLER/DRIER AIR MASS ADVECTS INTO THE REGION BUT NOT TOO MUCH WHERE SOME PATCHY FOG IS POSSIBLE. THIS WILL BECOME MORE OF AN ISSUE WHERE PRECIP FALLS DURING THE DAY. OVERNIGHT LOWS WILL GENERALLY FALL BETWEEN 55-60F. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SHORT WAVE RIDGE AXIS MOVES ACROSS NY/NE ON SATURDAY WITH MAINLY TRANQUIL CONDITIONS. HOWEVER...FORECAST SOUNDINGS DO SUGGEST LINGERING INSTABILITY WHERE OUR ELEVATED HEAT SOURCES WILL LIKELY SEE CU/CB DEVELOP AND MAY DEVELOP IN SOME ISOLATED CONVECTION/PRECIP. THE PREVIOUS FORECAST SHIFT HAD AN EXCELLENT HANDLE ON THIS AND VERY LITTLE CHANGES NEEDED AT THIS TIME. SKIES WILL VARY FROM MOSUNNY TO PTSUNNY WITH SEASONABLE OR SLIGHT ABOVE NORMAL TEMPERATURES FOR MID AUGUST. UPSTREAM...A RATHER POTENT JET STREAK TRACKS ALONG THE U.S./CANADIAN BORDER AND DIVES SOUTHEAST ACROSS THE GREAT LAKES REGION SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...WE HAVE DISCOUNTED THE GFS DUE TO POOR INCONSISTENT RUNS /ESPECIALLY PER THE ENSEMBLES/ AND THE NAM/ECMWF ARE IN EXCELLENT AGREEMENT AND TRENDING TOWARD THE GFS ENSEMBLE MEMBERS. THIS FAVORS A FASTER AND MORE PRONOUNCED FEATURES HEADING INTO SUNDAY. FAVORABLE WIND FIELD AND SHEAR PROFILES SUGGEST AN ORGANIZED CONVECTIVE EVENT DEVELOPING DURING SUNDAY. AS SUGGESTED BY SPC...DEGREE OF PRECEDING CLOUD COVER MAY SUPPRESS INSTABILITY PARAMETERS BUT WE DID LEAVE THE WINDOW OPEN FOR AN UPGRADE IN FUTURE OUTLOOKS. PER THE NAM...OUR FORECAST EHI/S CLIMB TOWARD 2 M2/S2 WHICH IS NOTABLE. IF WE ARE ABLE TO OBTAIN FURTHER INSOLATION...THEN THESE VALUES WILL BE SURE TO INCREASE. WE WILL HIGHLIGHT THIS WITHIN THE HWO THIS MORNING. SINCE WE ARE IN FAVOR OF A FASTER SOLUTION WITH THE PROGRESS OF THIS UPSTREAM WAVE...FROPA SHOULD OCCUR BEFORE MIDNIGHT SUNDAY NIGHT. THIS WILL SURELY END THE POTENTIAL FOR ADDITIONAL CONVECTION AND PROVIDE A BRISK WEST NORTHWEST FLOW OF COOL...DRIER AND MORE STABLE AIR TOWARD MONDAY MORNING. 500MB TEMPS ACROSS THE NORTH COUNTRY ARE EXPECTED TO DROP TOWARD -20C WITH 850MB TEMPS TO LESS THAN 10C BY MONDAY MORNING. && .LONG TERM /MONDAY THROUGH THURSDAY/... 00Z NAM NOW ON BOARD WITH EURO WITH FASTER COLD FRONTAL PASSAGE BEFORE SUNRISE ON MONDAY. 00Z GFS IS NOW TRENDING FASTER WITH COLD FRONT...BUT STILL LAGS NAM/EURO BY ABOUT 6 HOURS. GEF/SREF ENSEMBLES SUPPORT NAM/EURO...AND HAVE FOR A COUPLE OF DAYS...SO EXTENDED WAS BASED EURO/GFS BLEND WEIGHTED TOWARDS THE EURO. FOR MONDAY HAVE SLIGHT CHANCE POPS DUE TO COLD AIR ADVECTION AND COLD POOL ALOFT WHICH MAY TRIGGER AN ISOLATED AFTERNOON SHOWER. FOR TUESDAY SLIGHT CHANCE POPS NORTHERN THIRD OF AREA DUE TO POSSIBLE -SHRA/TSRA AS WARM FRONT MOVES ACROSS LATE IN THE DAY. SLIGHT CHANCE POPS AGAIN ON WEDNESDAY WITH TROUGH APPROACHING FROM MIDWEST AND MOIST SOUTHWEST FLOW. CHANCE POPS THU AS COLD FRONT APPROACHES AND THEN SLIGHT CHANCE POPS FRIDAY AS COOLER AIR ARRIVES DIFFUSELY WITH A SERIES OF WEAK FRONTS. OVERALL...MEAN TROUGH OVER EASTERN US WITH RIDGING OVER ROCKIES. TEMPS NEAR TO BELOW NORMAL MON-TUE...AND NEAR TO ABOVE NORMAL REMAINDER OF EXTENDED. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING AND BACKBUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE. THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP ESPECAILLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY MORNING. OUTLOOK... SAT...VFR. IFR POSSIBLE MORNING FG. SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA. MON-TUE...VFR. NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TODAY. AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY. THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT DURING THIS AFTERNOON. ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS EXPECTED BY SATURDAY MORNING. THE WINDS WILL BE FROM THE SOUTH OR SOUTHWEST AT 5 TO 10 MPH TODAY INTO THE OVERNIGHT PERIOD. WESTERLY WINDS LESS THAN 10 MPH ARE EXPECTED ON SATURDAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT FEW DAYS...BUT FRIDAY TROUGH SUNDAY LOCATIONS COULD RECEIVE A QUICK COUPLE OF INCHES OF RAIN DUE TO SLOW MOVING THUNDERSTORMS. SOME URBAN AND POOR DRAINAGE FLOODING IN LOW LYING AREAS IS POSSIBLE. A DRIER AIR MASS WILL RETURN EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/BGM/WASULA NEAR TERM...IAA/BGM/WASULA SHORT TERM...BGM LONG TERM...SND AVIATION...IAA/SND/WASULA FIRE WEATHER...BGM HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 118 PM EDT FRI AUG 19 2011 CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 118 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 118 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 2:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT FRI AUG 19 2011
NYZ058-191900-
WESTERN GREENE NY-
232 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
PRATTSVILLE...OR ABOUT 7 MILES EAST OF ROXBURY...AND MOVING EAST AT
10 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF WINDHAM AND 8 MILES NORTHWEST OF HUNTER BY 300
PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4230 7447 4236 7444 4237 7438 4235 7435
4236 7429 4238 7425 4241 7425 4241 7423
4210 7415 4211 7429 4219 7451 4223 7453
TIME...MOT...LOC 1832Z 258DEG 7KT 4225 7443
KGM/HWJIVSpecial weather statement, Aug 19, 2:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT FRI AUG 19 2011 NYZ051-052-191900- WESTERN ALBANY NY-EASTERN ALBANY NY- 235 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WESTERLO...OR ABOUT 16 MILES WEST OF DELMAR...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 300 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. LAT...LON 4264 7393 4247 7393 4247 7424 4261 7419 TIME...MOT...LOC 1835Z 260DEG 6KT 4258 7414 TAW/VTK
Special weather statement, Aug 19, 2:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT FRI AUG 19 2011 NYZ063-064-191930- WESTERN ULSTER NY-EASTERN ULSTER NY- 247 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST SHOKAN...OR ABOUT 15 MILES NORTH OF ELLENVILLE...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE BY 300 PM EDT 7 MILES NORTH OF KERHONKSON BY 330 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. RAINFALL WITH THIS STORM HAS BEEN ESTIMATED TO BE OVER THREE INCHES AND RAINFALL CONTINUES TO FALL HEAVILY. THERE COULD BE FLASH FLOODING WITH THIS STORM AS WELL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. LAT...LON 4200 7452 4205 7429 4186 7401 4171 7441 TIME...MOT...LOC 1846Z 333DEG 3KT 4191 7429 KGM/HWJIV
Local storm report, Aug 19, 2:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD WEST SHOKAN 41.97N 74.29W
08/19/2011 ULSTER NY TRAINED SPOTTER
WATER FLOWING OVER MOON HAW ROAD.
&&
ROKEEFELocal storm report, Aug 19, 2:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN WEST SHOKAN 41.97N 74.29W
08/19/2011 M3.55 INCH ULSTER NY TRAINED SPOTTER
IN ONE HOUR RAINFALL.
&&
ROKEEFESpecial weather statement, Aug 19, 3:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT FRI AUG 19 2011
NYZ040-047-191945-
MONTGOMERY NY-SCHOHARIE NY-
300 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SHARON SPRINGS...OR ABOUT 8 MILES NORTHWEST OF
COBLESKILL...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF CENTRAL BRIDGE BY 345 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4295 7436 4276 7429 4275 7431 4272 7428
4265 7463 4279 7468 4283 7466 4284 7469
4287 7471
TIME...MOT...LOC 1900Z 252DEG 7KT 4279 7454
TAW/VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:52 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 18, 9:06 PM EDT | Flash Flood Warning | ALY | Dutchess | 85 min |
| Aug 19, 12:19 PM EDT | Special Weather Statement | ALY | Montgomery | 26 min |
| Aug 19, 12:25 PM EDT | Special Weather Statement | ALY | Warren | 65 min |
| Aug 19, 12:43 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Aug 19, 12:59 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Aug 19, 1:09 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 66 min |
| Aug 19, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 54 min |
| Aug 19, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 54 min |
| Aug 19, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 62 min |
| Aug 19, 2:01 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Aug 19, 2:07 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 53 min |
| Aug 19, 2:08 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 19, 2:31 PM EDT | Special Weather Statement | ALY | Montgomery | 29 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | ALY | Greene | 28 min |
| Aug 19, 2:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| Aug 19, 2:45 PM EDT | Flash Flood Warning | ALY | Ulster | 4 hr |
| Aug 19, 2:47 PM EDT | Special Weather Statement | ALY | Ulster | 43 min |
| Aug 19, 3:00 PM EDT | Special Weather Statement | ALY | Montgomery | 45 min |
| Aug 19, 3:15 PM EDT | Areal Flood Advisory | ALY | Albany, Schoharie | 2 hr |
| Aug 19, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| Aug 19, 3:24 PM EDT | Special Weather Statement | ALY | Ulster | 36 min |
| Aug 19, 3:32 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Aug 19, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie | 50 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 19, 4:45 PM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Aug 19, 4:58 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 19, 5:10 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 50 min |
| Aug 19, 5:33 PM EDT | Areal Flood Advisory | ALY | Dutchess | 113 min |
| Aug 19, 6:18 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.